Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 6, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Apr 27, 2024, 12:02 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 12:02 PM EDT (16:02 UTC)
- Expired
- Apr 28, 2024, 9:49 AM EDT
- In force
- 22 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878 WWUS72 KMFL 271602 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 1202 PM EDT Sat Apr 27 2024 FLZ168-172-173-281500- /O.NEW.KMFL.WI.Y.0006.240427T1602Z-240428T1500Z/ Coastal Palm Beach County-Coastal Broward County-Coastal Miami Dade County- Including the cities of Pompano Beach, Jupiter, Deerfield Beach, Miami, Fort Lauderdale, Boca Raton, Riviera Beach, and West Palm Beach 1202 PM EDT Sat Apr 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY COASTAL SOUTHEAST FLORIDA... * WHAT...East winds 20 to 25 mph with gusts up to 35 mph across coastal Southeast Florida. * WHERE...Coastal Broward County, Coastal Miami Dade County, and Coastal Palm Beach County Counties. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ RAG
2 follow-up statements
440 WWUS72 KMFL 280703 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 303 AM EDT Sun Apr 28 2024 FLZ168-172-173-281500- /O.CON.KMFL.WI.Y.0006.000000T0000Z-240428T1500Z/ Coastal Palm Beach County-Coastal Broward County-Coastal Miami Dade County- Including the cities of Deerfield Beach, Miami, Jupiter, Riviera Beach, Boca Raton, West Palm Beach, Fort Lauderdale, and Pompano Beach 303 AM EDT Sun Apr 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING COASTAL SOUTHEAST FLORIDA... * WHAT...East winds 20 to 25 mph with gusts up to 35 mph across coastal Southeast Florida. * WHERE...Coastal Broward County, Coastal Miami Dade County, and Coastal Palm Beach County Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CWC
295 WWUS72 KMFL 281349 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 949 AM EDT Sun Apr 28 2024 FLZ168-172-173-281500- /O.CAN.KMFL.WI.Y.0006.000000T0000Z-240428T1500Z/ Coastal Palm Beach County-Coastal Broward County-Coastal Miami Dade County- Including the cities of Boca Raton, West Palm Beach, Jupiter, Deerfield Beach, Pompano Beach, Miami, Riviera Beach, and Fort Lauderdale 949 AM EDT Sun Apr 28 2024 ...WIND ADVISORY IS CANCELLED... The easterly wind gusts have diminished along the Atlantic coast of South Florida. Conditions will remain breezy with slightly higher gusts of wind possible through the day, especially around showers. $$ RAG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 27, 7:44 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 27, 7:44 AM EDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
744 AM EDT Sat Apr 27 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 741 AM EDT Sat Apr 27 2024
Some minor changes to the forecast this morning to add mention of
showers and light rain to portions of South Florida. Radar shows
some showers have developed over the Atlantic waters and the
complex could move west through the morning across the southern
part of the peninsula. Hourly temperatures and dewpoints were also
adjusted to better match the observed trends this morning.
Otherwise, no additional updates are anticipated through midday
though we will be monitoring wind gusts in case a short-fused Wind
Advisory becomes necessary. Have a wonderful Saturday!
&&
.SHORT TERM...
(Today through Sunday)
Issued at 257 AM EDT Sat Apr 27 2024
The mid-level ridge will have continuing influence over the forecast
area through the weekend while deeper troughing sets up over the
central CONUS. The overall flow will be stronger as a result of this
largely enhanced pressure gradient and allow for a period of gustier
winds this weekend. Surface high pressure will be situated in the
western Atlantic under the ridge, leading to gusty easterly winds in
the South Florida region. Otherwise, predominantly dry weather
continues under the ridge with PoPs under 10%. However, a few
sprinkles cannot be ruled out near the east coast and over the
waters due to potential coastal convergence effects from the
increased surface winds. Temperatures will be in the low 80s over
the weekend for east coast areas and mid to upper 80s over the
interior and west coast.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 257 AM EDT Sat Apr 27 2024
A rather stout mid level ridge over the Eastern Seaboard on Monday
will slowly start to shift into the western Atlantic heading into
Tuesday and into the middle of the week. At the surface, a strong
area of high pressure off of the Southeast coast will remain in
place through the middle of the week, however, it will be weakening
heading into Tuesday and Wednesday. This will allow for the pressure
gradient across South Florida to decrease which will cause the winds
to gradually diminish as they veer and become east southeasterly.
While most of the region will remain dry with high pressure nearby,
some lower level moisture will be taking place during this time
frame. This will be just enough moisture to support some isolated
shower development along the east southeasterly breeze mainly over
the Atlantic waters and east coast. With instability lacking across
the region, any shower that does develop will be low topped and
short lived. High temperatures through the early and middle portion
of the week will generally rise to around 80 along the east coast
and into the upper 80s to around 90 across Southwest Florida.
The weather pattern does not change much heading towards the end of
the week as mid level ridging continues across South Florida. At the
surface, high pressure in the western Atlantic will keep easterly
wind flow in place during this time frame. While most areas will
remain dry, isolated shower activity still cannot be ruled out along
the easterly breeze over the Atlantic waters and east coast. High
temperatures towards the end of the week will start to warm up a bit
as mid level ridging strengthens. These temperatures will rise into
the lower 80s along the east coast, and into the lower 90s across
interior portions of Southwest Florida.&&
.AVIATION...
(06Z TAFS)
Issued at 107 AM EDT Sat Apr 27 2024
VFR prevails for the next 24 hours. Steady easterly winds will be
in place with gusts up to the 25-30kt range for all sites. There
is no threat for rain.
&&
.AVIATION...
(12Z TAFS)
Issued at 741 AM EDT Sat Apr 27 2024
Generally VFR through some Atlantic showers could briefly impact
terminals this morning. Gusty easterly wind will be sustained
through most of the period though some lightening of the wind is
possible tonight.
&&
.MARINE...
Issued at 257 AM EDT Sat Apr 27 2024
Conditions will be hazardous this weekend particularly to small
craft as gusty winds develop over the local waters in the 20-30kt
range. In addition, seas in the Atlantic will rise to 8-10ft by
Sunday. These elevated winds and seas should begin to subside by the
early to middle portion of next week.
&&
.BEACHES...
Issued at 257 AM EDT Sat Apr 27 2024
There is a high risk for rip currents along the Atlantic coast as
gusty onshore winds will be present through the weekend. In
addition, these gusty winds will assist in the formation of larger
waves in the surf zone up to 7-8ft this weekend. Therefore, a high
surf advisory is in effect for Broward and Palm Beach county beaches
this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 81 72 80 72 / 20 10 10 10
West Kendall 82 69 81 68 / 20 10 10 10
Opa-Locka 82 71 82 71 / 20 10 10 10
Homestead 81 71 80 71 / 20 10 10 10
Fort Lauderdale 80 72 79 72 / 20 10 10 10
N Ft Lauderdale 81 72 80 72 / 10 10 10 10
Pembroke Pines 83 71 82 71 / 20 10 10 10
West Palm Beach 81 70 80 70 / 10 10 0 10
Boca Raton 82 70 81 71 / 20 10 10 10
Naples 87 69 87 68 / 10 0 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.
High Surf Advisory until 8 PM EDT Sunday for FLZ168-172.
AM...Small Craft Advisory until 8 AM EDT Sunday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory from 6 PM this evening to 8 AM EDT Sunday
for GMZ656-657-676.
&&
SHORT TERM...Redman
LONG TERM....CWC
AVIATION...RAGHazardous weather outlook, Apr 27, 3:36 AM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 336 AM EDT Sat Apr 27 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 336 AM EDT Sat Apr 27 2024 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Rip currents: Increasing onshore flow and surf will result in a high risk of rip currents for the east coast beaches today. Marine: Hazardous winds and seas are expected in the Atlantic waters today, along with hazardous winds in Biscayne Bay. Hazardous winds develop in the Gulf waters this evening. High Surf: Dangerous surf conditions will begin to develop along the Palm Beach and Broward coasts, with large breaking waves of 5 to 8 feet possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The rip current risk will remain elevated across the Atlantic Coast beaches into the weekend. Additionally, high surf may develop along the Palm Beach coastline this weekend. Hazardous marine conditions are likely over the area waters through the remainder of the weekend as easterly winds remain elevated. Dangerous surf conditions are expected the rest of this weekend along the Palm Beach and Broward coasts, with large breaking waves of 5 to 8 feet in the surf zone. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:48 AM EDT | Gale Warning | MFL | 22 hr | |
| Apr 27, 11:48 AM EDT | Small Craft Advisory | MFL | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.